Madison, I also had the same problem with Lantus, which is what the docs at the hospital gave me when I was first diagnosed. It didn´t start straightaway, that burning, but when it did, it would only be sometimes. Sometimes a couple of minutes, sometimes up to half an hour. Then it was every time. The stinging was enough to make me put off giving myself the dose as long as possible, giving it to myself later and later! it really hurt.
I looked it up online at the time, don´t remember where I saw the info, but read that it has a different pH and that is why it burns. I went to the doc and asked for levemir and it was painless. this was like four years ago. i have never had a problem with Levemir. I love it.
I know a lot of people are really happy with the new Tresiba and that is also something worth looking into. For right now, I ma happy with Levemir. I know the dosing, I know how it works. If its not broken, I am not fixing it.
One thing I found when I switched from Lantus to Levemir is that my dosing went up. At the time I was in my glorious honeymoon stage and the Lantus dose was like 2 units a day, had to up it to 3 (split into 1 in the morning, 2 at night) when I started Levemir. That was thru trial and error though, so see what your doctor has to say about it.